Thank you for posting your query at DoctorSpring.com
I understand your concern.
Your symptoms are related to high uncontrolled blood sugars and you need to be on Insulin along with Metformin for good control. The experiment that you were subjected too was highly unnecessary. The vision complaints are due to change in lens size with high blood sugars. It will improve with Improvement in blood sugars. And that can pnly be done once you are started on appropriate dose of insulin along with other oral hypoglycemic agents like Metformin.
You need to be on Insulin, there is no way out.
Feel free to discuss further,
Patient replied :
Thank you so much ! I'm going to have to push her to do the paperwork to over-ride the insurance company. I am sure she won't be happy that I consulted you.
This may take time to get the insulin. In the meantime, should'nt I be back on the glyburide and prandin instead of just this low dose metformin ? My blood sugar is running 400 to 450 and climbing. I can't keep this up. I feel like hell. Should I even be eating ? I'm on a very strict diet as it is. At least when I was on the other meds I was in the 200's and not feeling like this.
Yes. You should do that.
Get back on your previous medications. If possible, add a gliptin, Sitagliptin 100mg once daily or Vildagliptin 50mg twice daily till you are able to start Insulin.
Eat well, except sweets, sugars/simple carbs.
Hydrate yourself well.
Check urine ketones if sugars remain above 250-300 consistently.
Hope this was helpful,